I am in an identical situation as you, and it's sucky.
I have pancolitis, and now I am approaching my 4th flare in the last year. I started flaring at the beginning of April, and was put on the pred in May. I was on 40 mg for 2 weeks than tapered off by 5mg each week... Last week i began 5 mg ( i even had a countdown to when i would finally be off prednisone).
After my second day at 5mg i started not feeling well and having diarrhea, each day got much worse, lots of blood and mucous and excructiating pain by day 4.. one night i had to get up to go to the washroom 5 times (i think i even fell asleep on the toilet once).
Anyways, I was holding out because I am over in Hong Kong on an exchange for 6 weeks, and was hoping it was a case of traveler's diarrhea (i think it would be funny trying to explain to a *normal* person how i was hoping i had traveler's diarrhea)...It felt exactly like a flareup, I contacted my GI, and he said he can't tell for sure but he's pretty sure it is my UC, and i am back up to 40 mg again : ( *sigh* another 2.5 months again, i don't think i'll start a countdown this time as i don't want to have to get my hopes up.
I hope this gives you piece of mind that it is very possible that u may be experiencing a flareup and not just hemmies. Just the 2nd day of being on a higher dosage of the pred again, I am starting to feel a little better... i hope this continues!!
Good luck.. and hopefully it;s not a flareup!